Alert archive / Tennessee / River Flood Warnings in 2015
River Flood Warning 9, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Oct 3, 2015, 9:34 AM EDT for Cocke County, Jefferson County, Tennessee. It took effect at Oct 4, 2015, 2:00 PM EDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2015, 9:34 AM EDT (13:34 UTC)
- In effect from
- Oct 4, 2015, 2:00 PM EDT
- Expired
- Oct 5, 2015, 12:48 PM EDT
- In force
- 23 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cocke County, TN, Jefferson County, TN
The radar
The Knoxville radar (KMRX), 35 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point French Broad River near Newport (NWPT1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03455000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
121 WGUS44 KMRX 031334 FLWMRX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE 934 AM EDT SAT OCT 3 2015 ...The National Weather Service in Morristown, TN has issued a Flood Warning for the following rivers ... French Broad River Near Newport TN affecting Cocke and Jefferson Counties Abundant moisture from Hurricane Joaquin is being drawn into the western Carolinas and eastern Tennessee. This is expected to result in heavy rainfall this weekend around the region...especially in the Carolinas. East Tennessee rivers will experience rises... particularly those whose headwaters are in western North Carolina. The river rises will depend upon the amount and timing of the rain. Stay informed of updated forecasts and warnings as this dynamic weather situation plays out. PRECAUTIONARY/PREPAREDNESS ACTIONS... Most deaths in floods occur in automobiles. If you come to a closed or flooded road, Turn Around! Don't Drown! For more details, stay tuned to NOAA Weather Radio or commercial television or radio stations that carry weather information. && TNC029-089-041334- /O.NEW.KMRX.FL.W.0009.151004T1800Z-151005T1648Z/ /NWPT1.1.ER.151004T1800Z.151005T0000Z.151005T1048Z.NO/ 934 AM EDT SAT OCT 3 2015 The National Weather Service in Morristown, TN has issued a * Flood Warning for The French Broad River Near Newport TN. * From Sunday afternoon until Monday afternoon. * At 08:45 AM Saturday the stage was 4.1 feet and rising. * Flood stage is 10.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Sunday afternoon and continue to rise to near 10.5 feet by Sunday evening. The river will fall back below flood stage during Monday. * At 10.0 feet...Agricultural land near the gage on Highway 321 is flooded. && LAT...LON 3599 8321 3602 8320 3594 8290 3589 8300 $$
1 follow-up statement
059 WGUS84 KMRX 040325 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE 1125 PM EDT SAT OCT 3 2015 ...The Flood Warning is cancelled for the following rivers ... French Broad River Near Newport TN affecting Cocke and Jefferson Counties The French Broad River near Newport is not longer expected to reach above flood stage of 10 feet...and the Flood Warning has been cancelled. However...the river will continue to rise on Sunday and is expected to crest near 9.5 feet by Monday afternoon. Therefore...we will continue to issue statements for this river as long as it remains above the action stage of 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Most deaths in floods occur in automobiles. If you come to a closed or flooded road, Turn Around! Don't Drown! For more details, stay tuned to NOAA Weather Radio or commercial television or radio stations that carry weather information. && TNC029-089-040355- /O.CAN.KMRX.FL.W.0009.000000T0000Z-151005T1648Z/ /NWPT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1125 PM EDT SAT OCT 3 2015 The Flood Warning is cancelled for The French Broad River Near Newport TN. * At 10:45 PM Saturday the stage was 5.7 feet. * Flood stage is 10.0 feet. * Forecast...The river is forecast to rise to near 9.5 feet but should remain below flood stage. * At 10.0 feet...Agricultural land near the gage on Highway 321 is flooded. && LAT...LON 3599 8321 3602 8320 3594 8290 3589 8300 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Oct 3, 7:33 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 3, 7:33 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
733 AM EDT SAT OCT 3 2015
.AVIATION...ASOS OBSERVATIONS FINALLY COMING IN...SINCE 08Z...SO A
BIT EASIER TO CREATE THE TAFS FOR 12Z. THE NEXT BAND OF RAIN/SHOWERS
STILL IS POISED TO SPREAD NW FROM THE CAROLINAS INTO THE SRN
APPALACHIANS THIS MORNING. SOME DOWNSLOPE EASTERLY WINDS OFF THE
SURFACE CONTINUE TO KEEP CEILINGS/VISBYS VFR FOR TRI...BUT EXPECT
CONDITIONS TO LOWER INTO MVFR. MVFR TO OCNL IFR CONDITIONS ARE
LIKELY TO PERSIST FOR BOTH CHA AND TYS.
LATER IN THIS TAF PERIOD...SOME IMPROVEMENT IS POSSIBLE FOR TRI AS
THE BANDS OF RAIN SHIFT TO NEAR TYS SOUTHWARD.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLASH FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH SUNDAY
EVENING FOR CHEROKEE-CLAY.
TN...FLASH FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH SUNDAY
EVENING FOR BLOUNT SMOKY MOUNTAINS-BRADLEY-COCKE SMOKY
MOUNTAINS-EAST POLK-GRAINGER-HAMBLEN-HANCOCK-HAWKINS-
JEFFERSON-JOHNSON-KNOX-LOUDON-MCMINN-NW BLOUNT-NORTH SEVIER-
NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST GREENE-NORTHWEST
MONROE-SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST
GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-WASHINGTON TN-WEST
POLK.
VA...FLASH FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH SUNDAY
EVENING FOR LEE-RUSSELL-SCOTT-WASHINGTON-WISE.
&&
TGHazardous weather outlook, Oct 3, 4:17 AM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 417 AM EDT SAT OCT 3 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 417 AM EDT SAT OCT 3 2015 /317 AM CDT SAT OCT 3 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FROM THIS MORNING THROUGH EARLY SUNDAY EVENING FOR SOUTHWEST VIRGINIA...FAR EASTERN TENNESSEE... AND SOUTHWESTERN NORTH CAROLINA. FOR MORE DETAILS...PLEASE SEE THE LATEST FLASH FLOOD WATCH STATEMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... MODERATE TO HEAVY RAINFALL SHOULD BE TAPERING OFF BY SUNDAY AFTERNOON...BUT RUNOFF FROM HEAVY RAINS COULD KEEP THE THREAT OF FLASH FLOODING INTO SUNDAY EVENING. ALSO...SOME MINOR RISES ABOVE FLOOD STAGE WILL BE POSSIBLE FOR A FEW RIVERS AND STREAMS... MAINLY IN THE WATCH AREA. PLEASE STAY TUNED TO LOCAL WEATHER SOURCES FOR FURTHER UPDATES. REMEMBER...IF YOU ENCOUNTER A FLOODED ROADWAY TURN AROUND DON'T DROWN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND DUE TO THE POTENTIAL OF FLASH FLOODING. TG
Nearby
River Flood Warnings in Tennessee, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.